MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Leak/Splash (1354); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 09oct2024.It was reported that the amplatz wire could not cross the balloon.During the procedure, the device was flushed, and the amplatz was unable to cross.After making some adjustments, the balloon was able to cross.When the pressure reached standard pressure, the first inflation at 10 atmospheres for 1 minute revealed a leakage from the tip of the balloon.The device was removed, and the procedure was completed with another of the same device.The patient's status after the operation was stable.However, device analysis revealed to balloon pinhole.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the mustang was returned for analysis.The mustang was returned for analysis, and investigation was completed on 09oct2024.The recommended guidewire size for this device is 0.035".The guidewire used by the customer was not returned for analysis.The investigator successfully loaded the device on to a boston scientific 0.035" guidewire without issue.A visual examination found that the balloon was not folded indicating that it was subjected to positive pressure.A balloon pinhole was identified located approximately 30mm proximal of the distal markerband.The rated burst pressure for this device is 24 atmospheres.A visual and tactile examination was performed on the balloon material, tip, shaft, and markerband of the device.There were no issues, kinks, or damages noted on the product analysis.Both markerbands were undamaged in the correct position on the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20560245
Report Number2124215-2024-67541
Device Sequence Number8885966
Product Code FGE
UDI-Device Identifier08714729793939
UDI-Public08714729793939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0033207557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale